From Tamilnadu, India:
Now 22, I've had type 1 since I was 12. I take insulin twice a day. I'm tired of all the injections. Is there any way I can get a "normal" life? I don't like talking about my disease with my classmates. Only my close friends know about my condition.
Also, I am very thin. How can I increase my weight?
Your decreased weight may be a sign of less than optimum blood sugar control. This is a concern to me. In the U.S., most of our patients are on more than two injections per day. Do you have access to a doctor with expertise in diabetes? If so, you may want to talk with them about intensifying your glucose control with four injections per day or an insulin pump. When you do not feel good, it is hard to get on with the other jobs of your life.
The other issue that I would bring up to you is that diabetes is associated with a high rate of depression. Sometimes, if you really have depression, treating the depression helps give you a new outlook on your life and what you have to do to treat your diabetes. In the big picture, it is about access to the health care you need. Make sure you discuss this with your doctor.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.